Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 59, NWS Cheyenne, WY

June 24, 2007Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 24, 2007, 6:05 PM MDT for Kimball County, Nebraska. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2007, 6:05 PM MDT (00:05 UTC)
Expired
Jun 24, 2007, 6:27 PM MDT
In force
22 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 96 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
3898 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 250005
SVRCYS
NEC105-250030-
/O.NEW.KCYS.SV.W.0059.070625T0005Z-070625T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA...
  THIS INCLUDES THE CITY OF KIMBALL...

* UNTIL 630 PM MDT

* AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OLIVER RESERVOIR...OR ABOUT 8 MILES SOUTHWEST OF KIMBALL...AND
  MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIMBALL BY 610 PM MDT...
  KIMBALL AIRPORT BY 615 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4137 10377 4105 10396 4103 10342 4137 10341

$$

GRIFFITH
2 follow-up statements
000 
WWUS55 KCYS 250016
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT SUN JUN 24 2007

NEC105-250030-
/O.CON.KCYS.SV.W.0059.000000T0000Z-070625T0030Z/
KIMBALL NE-
616 PM MDT SUN JUN 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR KIMBALL COUNTY...

AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR I-80 MM 13...OR ABOUT 7 MILES SOUTHWEST OF KIMBALL...
MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIMBALL BY 620 PM MDT...
  KIMBALL AIRPORT AND BENNETT RESERVOIR BY 625 PM MDT...
  I-80 MM 24 BY 630 PM MDT...

DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.

QUARTER SIZE HAIL HAS BEEN REPORTED WITH THIS STORM SYSTEM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4137 10377 4105 10396 4103 10342 4137 10341

$$

GRIFFITH
000 
WWUS55 KCYS 250027
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
627 PM MDT SUN JUN 24 2007

NEC105-250037-
/O.CAN.KCYS.SV.W.0059.000000T0000Z-070625T0030Z/
KIMBALL NE-
627 PM MDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR KIMBALL COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING FOR KIMBALL 
COUNTY HAS WEAKENED AND IS NO LONGER CONSIDERED SEVERE.  THEREFORE 
THE WARNING HAS BEEN CANCELLED.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4137 10377 4105 10396 4103 10342 4137 10341

$$
GRIFFITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:34 PM MDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 24, 2:34 PM MDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
234 PM MDT SUN JUN 24 2007

.SHORT TERM...THE RIDGE ALOFT WILL BE PUSHED EAST THROUGH MONDAY
NIGHT IN ADVANCE OF THE SHORTWAVE TROUGH CURRENTLY ALONG THE PACIFIC
NORTHWEST COAST.  MODELS MOVE THE SHORTWAVE TROUGH ACROSS THE
CANADIAN PRAIRIE PROVINCES MONDAY NIGHT AND TUESDAY...WITH THE RIDGE
BUILDING BACK UPSTREAM ON TUESDAY.  THE SHORTWAVE TROUGH WILL HELP
TO PUSH THE COLD FRONT...LOCATED JUST NORTH AND WEST OF THE CWA
EARLY THIS AFTERNOON...ACROSS THE CWA EARLY MONDAY NIGHT.  AHEAD OF
THE FRONT WILL BE A CONTINUATION OF THE HOT...DRY AND WINDY DAYTIME
WEATHER FOR MONDAY...WITH COOLER TEMPERATURES BEHIND THE FRONT FOR
TUESDAY.  THE GFS AND NAM ARE SIMILAR THROUGH TUESDAY. MOISTURE
AVAILABILITY WILL BE LIMITED THROUGH TUESDAY WITH ISOLATED LATE DAY
THUNDERSTORMS OVER THE EAST PART OF THE CWA MONDAY.  THE LIFTED
INDICES WILL GO BELOW ZERO AND THE LOW LEVEL LOW THETA E RIDGE AXIS
ARE BOTH OVER THE NEBRASKA PANHANDLE MONDAY AFTERNOON. THE
ATMOSPHERE STABILIZES OVER ALL BUT SOUTH CENTRAL WYOMING BEHIND THE
COLD FRONT AND WILL PLACE LOW POPS OVER THAT PART OF THE CWA TUESDAY
AFTERNOON.  THE BUFKIT RAOBS FOR TUESDAY INDICATE A SHALLOW LAYER OF
NEAR SATURATED AIR WHICH IS THE DEEPEST OVER SOUTH CENTRAL WYOMING
BY 00Z WEDNESDAY.  A PERIOD OF LOW CLOUDS MAY FORM OVER THE
SOUTHEAST PART OF THE CWA LATE MONDAY NIGHT AND TUESDAY MORNING.

THROUGH THIS EVENING...ISOLATED THUNDERSTORMS WILL DEVELOP MAINLY
UNDER THE CLOUD BAND FROM NORTHWEST NEBRASKA TO SOUTHEAST WYOMING
EARLY THIS AFTERNOON.  THE STORMS WILL BE HIGH BASED WITH WIND GUSTS
TO 45 MPH LIKELY.

.LONG TERM...TUE NIGHT THROUGH SUNDAY. AN UPPER RIDGE WILL AMPLIFY
OVER THE REGION TUE NIGHT THROUGH THU. THE RIDGE AXIS WILL DRIFT
SLOWLY EASTWARD FRI AND SATURDAY...WITH THE GFS CONTINUING TO BE
FASTER THAN THE OTHER MODELS. IN ANY EVENT...IT APPEARS THAT THE
RIDGE WILL FAR ENOUGH EAST SUN TO ALLOW SOUTHWESTERLY FLOW ALOFT TO
DEVELOP OVER THE FORECAST AREA. SURFACE HIGH PRESSURE OVER THE
NORTHERN PLAINS WILL INDUCE LOW LEVEL UPSLOPE FLOW OVER THE FORECAST
AREA WED WHICH WILL WARRANT A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS. TEMPERATURES WED WILL BE APPROXIMATELY NORMAL.
HEIGHTS WILL INCREASE THU FOR A WARMER DAY ALTHOUGH SOME LATE DAY
STORMS WILL AGAIN BE POSSIBLE FROM THE LARAMIE RANGE EASTWARD. WEAK
LEESIDE TROUGHING FRI THROUGH SUN WILL PRODUCE DRY WEATHER WITH
ABOVE NORMAL TEMPS.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TONIGHT AND MONDAY.  ISOLATED
THUNDERSTORMS OVER THE EAST PART OF THE CWA THROUGH EARLY THIS
EVENING AND AAGAIN MONDAY AFTERNOON WILL PRODUCE LOCAL AND ERRATIC
WINDS WITH GUSTS TO 45 MPH.

&&

.FIRE WEATHER...THE WEATHER PARAMETERS WILL ONCE AGAIN MEET OR EXCEED
RED FLAG LEVELS EARLY THIS EVENING AND MONDAY AFTERNOON AND EVENING
OVER THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES.  HOWEVER...
DISCUSSION WITH RAWLINS DISPATCH INDICATED THAT THE FINE FUELS WERE
STILL NOT DRY ENOUGH FOR RAPID FIRE SPREAD AND GROWTH IN THAT AREA.
WILL HOLD OFF ON THE ISSUANCE OF A RED FLAG WARNING OR FIRE WEATHER
WATCH AT THIS TIME BASED ON THEIR INPUT.  FORECAST FIRE DANGER
RATINGS FOR THIS AFTERNOON IN THAT PART OF THE CWA WERE AT THE VERY
HIGH OR EXTREME LEVELS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

WEILAND/JR
Hazardous weather outlook, Jun 24, 10:37 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MDT SUN JUN 24 2007

NEZ001>003-019>021-054-055-WYZ059-060-067>070-251200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1037 AM MDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 2 PM OVER SOUTHEAST
WYOMING...EAST OF THE LARAMIE RANGE.  THE ACTIVITY WILL MOVE TO
THE EAST AT 20 MPH AND WILL SPREAD INTO ALL BUT THE SOUTHEAST
PART OF THE PANHANDLE.  THE ATMOSPHERE WILL BE SLIGHTLY MORE
MOIST AND MORE UNSTABLE OVER THAT AREA THAN ON SATURDAY AND
WILL ALLOW FOR THE ISOLATED THUNDERSTORMS TO FORM.  ANY STORMS
THAT DO FORM WILL BE HIGH BASED AND GENERALLY PRODUCE ONLY LIGHT
RAIN OR SPRINKLES AND BRIEF AND LOCAL WIND GUSTS TO 40 MPH.

THE COMBINATION OF HOT TEMPERATURES...LOW RELATIVE HUMIDITIES AND
SOUTH WINDS OF 15 TO 25 MPH WILL CREATE THE POTENTIAL FOR RAPID
FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON. CONDITIONS WILL
IMPROVE AROUND MID EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED WEAK THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND
EVENING. BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER
POTENTIAL AGAIN MONDAY AFTERNOON AND EARLY EVENING.

THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY
AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-251200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1037 AM MDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF HOT TEMPERATURES...VERY LOW HUMIDITIES AND
SOUTHWEST WINDS OF 20 TO 30 MPH WILL CREATE THE POTENTIAL FOR
RAPID FIRE GROWTH SHOULD ANY FIRES START THIS AFTERNOON AND EARLY
EVENING. CONDITIONS WILL IMPROVE AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY AND HOT CONDITIONS WILL INCREASE THE FIRE DANGER POTENTIAL
AGAIN MONDAY AFTERNOON AND EARLY EVENING.  THERE WILL BE A SLIGHT
CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Local storm report, Jun 24, 4:02 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT SUN JUN 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     6 SE BURNS              41.13N 104.28W
06/24/2007  E60 MPH          LARAMIE            WY   PUBLIC

            PERSON REPORTED CLASSIC MICROBURST

&&

GRIFFITH

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.